Alert archive / Alabama / Tornado Warnings in 2015
Tornado Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 3, 2015, 8:26 PM CDT for Jackson County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 3, 2015, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WFUS54 KHUN 040126
TORHUN
ALC071-040200-
/O.NEW.KHUN.TO.W.0003.150404T0126Z-150404T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
826 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JACKSON COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 900 PM CDT
* AT 826 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HOLLYWOOD...OR 9 MILES NORTH OF
SCOTTSBORO...MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HOLLYWOOD AROUND 830 PM CDT.
PISGAH AROUND 840 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARTINTOWN...FACKLER...ROSALIE...HYTOP AND FABIUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3477 8617 3492 8610 3484 8565 3461 8582
TIME...MOT...LOC 0126Z 290DEG 45KT 3481 8600
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SL.772 follow-up statements
684
WWUS54 KHUN 040138
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT FRI APR 3 2015
ALC071-040200-
/O.CON.KHUN.TO.W.0003.000000T0000Z-150404T0200Z/
JACKSON AL-
838 PM CDT FRI APR 3 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
JACKSON COUNTY...
AT 838 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STEVENSON...OR 12 MILES SOUTHWEST OF BRIDGEPORT...
MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL JACKSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
MARTINTOWN...FACKLER...FABIUS AND ROSALIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3475 8609 3490 8599 3484 8565 3464 8582
TIME...MOT...LOC 0138Z 283DEG 41KT 3481 8587
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SL.77651
WWUS54 KHUN 040155
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT FRI APR 3 2015
ALC071-040203-
/O.EXP.KHUN.TO.W.0003.000000T0000Z-150404T0200Z/
JACKSON AL-
855 PM CDT FRI APR 3 2015
...THE TORNADO WARNING FOR CENTRAL JACKSON COUNTY WILL EXPIRE AT 900
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DEKALB COUNTY UNTIL 915 PM CDT FOR DAMAGING WINDS OF 60 MPH WITH
THIS STORM..
LAT...LON 3475 8609 3490 8599 3484 8565 3464 8582
TIME...MOT...LOC 0148Z 290DEG 45KT 3481 8587
$$
SL.77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 7:04 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 3, 7:04 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CDT FRI APR 3 2015 .MESOSCALE UPDATE... SUPERCELL CONVECTION HAS TAKEN SHAPE ALONG THE BROKEN LINE FROM SOUTHERN MIDDLE TN INTO NERN MS. CELLS ARE EXHIBITING MESOVORTICES IN SRN TN WITH A SELY STORM MOTION ENHANCING SR-INFLOW. KHTX VWP IS SHOWING A CURVED HODOGRAPH WITH 4-6KFT WINDS OF 40-50KT. 1KM SRH VALUES OF 150-200 M2/S2 ARE NOTED IN SPC MESOANALYSIS ACROSS NERN AL INTO TN ALONG THE CUMBERLAND PLATEAU. LINE IS MOVING INTO RELATIVE INSTABILITY/ML CAPE AXIS IN NRN/NERN AL, SO EXPECT INTENSIFICATION, AT LEAST TEMPORARILY, ALTHOUGH LOSS OF SOLAR HEATING MAY TEMPER THIS TREND LATER THIS EVENING. AWAITING UAH SWIRLL BALLOON RELEASE TO SUPPLEMENT 00Z RAOBS TO GET A BETTER HANDLE ON NEAR STORM ENVIRONMENT. AN ISOLATED TORNADO REMAINS POSSIBLE, WITH A GREATER RISK OF DAMAGING WINDS AND LARGE HAIL. THANKS TO SPC FOR COORDINATION OF THE SVR TSTM WATCH. KULA && .AVIATION... /ISSUED 648 PM CDT FRI APR 3 2015/ FOR 00Z TAFS... AS OF 2340Z...A COLD FRONT WAS ENTERING THE FORECAST AREA. THE FRONT WAS ACCOMPANIED WITH NUMEROUS SHOWERS/THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...WITH WIND GUSTS OVER 50KT AND OR LARGE HAIL. A THREAT OF SEVERE WEATHER WILL DIMINISH AS THE BOUNDARY PASSES TO THE EAST. WSW WINDS EAST OF THE FRONT WILL BECOME NW 10G20KT... THEN GRADUALLY DIMINISH TO AROUND 10KT AFTER MIDNIGHT. RAIN ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT. MVFR...AND SOMETIMES LOWER CIG/VIS VALUES WILL BECOME VFR BEFORE DAYBREAK SAT. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 3, 5:36 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 PM CDT FRI APR 3 2015 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING AS A COLD FRONT DROPS SOUTHEAST THROUGH THE REGION. A BROKEN LINE OF THUNDERSTORMS WILL MOVE BRISKLY THROUGH THE AREA AHEAD OF THE FRONT PRODUCING STRONG TO SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS AT THIS TIME. THE STORMS SHOULD AFFECT AREAS FROM SOUTHERN MIDDLE TENNESSEE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 9 PM...AND THE REST OF NORTH CENTRAL AND NORTHEAST ALABAMA BETWEEN 8 PM AND 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PATCHY FROST IS POSSIBLE ACROSS SOUTHERN MIDDLE TENNESSEE BY EARLY SUNDAY MORNING. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION LATE SUNDAY NIGHT AND PERSIST EACH DAY NEXT WEEK AS A MORE ACTIVE WEATHER PATTERN BECOMES ESTABLISHED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS EVENING.
In the hours before
Special weather statement, Apr 3, 6:36 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 PM CDT FRI APR 3 2015 ALZ001-002-040015- LAUDERDALE AL-COLBERT AL- 636 PM CDT FRI APR 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND CENTRAL COLBERT COUNTIES UNTIL 715 PM CDT... AT 635 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR CHEROKEE...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN... CHEROKEE...LEIGHTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE AND CENTER STAR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3474 8799 3490 8798 3491 8745 3468 8747 TIME...MOT...LOC 2335Z 273DEG 31KT 3481 8790 SL.77
Special weather statement, Apr 3, 6:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 654 PM CDT FRI APR 3 2015 ALZ001-005-040045- LAUDERDALE AL-LIMESTONE AL- 654 PM CDT FRI APR 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND NORTHWESTERN LIMESTONE COUNTIES UNTIL 745 PM CDT... AT 654 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEXINGTON...OR 18 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEXINGTON...ELKMONT...ANDERSON...LESTER...CAIRO...WHITEHEAD...GOOD SPRINGS...MT ROZELL...KINGTOWN AND LEGGTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 8693 3481 8704 3491 8754 3500 8754 TIME...MOT...LOC 2354Z 273DEG 40KT 3497 8743 SL.77
Local storm report, Apr 3, 7:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG LEXINGTON 34.97N 87.37W
04/03/2015 LAUDERDALE AL EMERGENCY MNGR
WO POWER POLES AND LARGE TREES DOWN IN LEXINGTON. TIME
ESTIMATED BY RADAR.
&&
KULALocal storm report, Apr 3, 8:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
812 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 3 SSE HARVEST 34.81N 86.72W
04/03/2015 E60 MPH MADISON AL TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUSTS.
&&
KULALocal storm report, Apr 3, 8:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FUNNEL CLOUD 3 SSW HARVEST 34.82N 86.76W
04/03/2015 MADISON AL NWS EMPLOYEE
FUNNEL CLOUD OBSERVED FROM MADISON LOOKING NORTH TOWARD
HARVEST.
&&
KULALocal storm report, Apr 3, 8:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
822 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL HARVEST 34.86N 86.75W
04/03/2015 E1.00 INCH MADISON AL AMATEUR RADIO
&&
JCHACEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 34 min |
| Apr 3, 7:27 PM CDT | Tornado Warning | HUN | Madison | 33 min |
| Apr 3, 7:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 34 min |
| Apr 3, 7:54 PM CDT | Tornado Warning | HUN | Madison | 36 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 3, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 31 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 23 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 53 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 36 min |
| Apr 3, 9:10 PM CDT | Tornado Warning | HUN | DeKalb | 11 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 34 min |
| Apr 3, 9:32 PM CDT | Tornado Warning | HUN | DeKalb | 28 min |
| Apr 3, 9:43 PM CDT | Tornado Warning | HUN | DeKalb | 12 min |
| Apr 4, 2:36 PM CDT | Frost Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 16 hr |
Nearby
Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.